Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 7, 2011, 2:33 PM MDT for Colfax County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 2:33 PM MDT (20:33 UTC)
- Expired
- Jul 7, 2011, 3:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WUUS55 KABQ 072033
SVRABQ
NMC007-072100-
/O.NEW.KABQ.SV.W.0038.110707T2033Z-110707T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 300 PM MDT
* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUGARITE...OR ABOUT 7 MILES NORTHEAST OF RATON...AND MOVING
SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RATON...AND HIGHWAYS 72...526...AND 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3679 10415 3679 10447 3690 10446 3700 10446
3700 10413
TIME...MOT...LOC 2033Z 334DEG 4KT 3693 10433
$$2 follow-up statements
247
WWUS55 KABQ 072048
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT THU JUL 7 2011
NMC007-072100-
/O.CON.KABQ.SV.W.0038.000000T0000Z-110707T2100Z/
COLFAX-
248 PM MDT THU JUL 7 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLFAX COUNTY UNTIL 300 PM MDT...
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUGARITE...OR ABOUT 7 MILES EAST OF RATON...MOVING
SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL COLFAX COUNTY ALONG HIGHWAY 72 NEAR JOHNSON MESA...
LAT...LON 3679 10415 3679 10447 3690 10446 3700 10446
3700 10413
TIME...MOT...LOC 2048Z 334DEG 4KT 3692 10432
$$009
WWUS55 KABQ 072056
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT THU JUL 7 2011
NMC007-072106-
/O.EXP.KABQ.SV.W.0038.000000T0000Z-110707T2100Z/
COLFAX-
256 PM MDT THU JUL 7 2011
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 300 PM MDT FOR
NORTHEASTERN COLFAX COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3679 10415 3679 10447 3690 10446 3700 10446
3700 10413
TIME...MOT...LOC 2056Z 334DEG 4KT 3691 10432
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:01 AM MDT, 11 hours 32 minutes earlier.
Area forecast discussion, Jul 7, 3:01 AM MDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 AM MDT THU JUL 7 2011 .DISCUSSION... GRADUALLY INCREASING POPS EXPECTED THROUGH THE WEEKEND. PROBABILITY OF PRECIPITATION MAY PEAK MOST LOCATIONS MONDAY AND TUESDAY WITH A LARGE AREA OF SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM COVERAGE...FAVORING AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. THE 500 MB HIGH PRESSURE CENTER SPENT THE NIGHT OVER THE ESPANOLA VALLEY...AND IT WILL MEANDER EVER SO SLOWLY EASTWARD TODAY AND FRIDAY...FINALLY REACHING THE TX PANHANDLE FRIDAY NIGHT. GFS AND ECMWF THEN ADVECT THE HIGH PRESSURE CENTER EASTWARD TO THE MISSISSIPPI RIVER VALLEY SUNDAY...WHERE IT SHOULD SPEND MUCH OF THE WORK WEEK. MEANWHILE...A CYCLONIC CIRCULATION OVER THE GULF OF MEXICO ON WATER VAPOR IMAGERY THIS MORNING WILL GRADUALLY HEAD WESTWARD AS AN EASTERLY WAVE. IT WILL REACH BROWNSVILLE SATURDAY...THEN TRAVEL UP THE RIO GRANDE PERHAPS REACHING THE SE CORNER OF NM MONDAY. THEN IT MAY SHIFT GRADUALLY NNE THROUGH THE TX PANHANDLE THROUGH THE MIDDLE OF THE COMING WORK WEEK. ALL THIS WILL EVENTUALLY CAUSE THE MONSOON MOISTURE PLUME...WHICH HAS BEEN FAVORING AZ TO FINALLY SHIFT OVER NM. BY THIS EVENING THE THETA E MOISTURE RIDGE WILL BEGIN TO DRAPE OVER WESTERN AND NORTHERN PARTS OF THE STATE...WHILE A MID LEVEL AREA OF DRY AIR OVER CENTRAL AND SE NM REMAINS IN PLACE. THIS DRY PATCH WONT ERODE UNTIL THE EASTERLY WAVE REACHES SE NM MONDAY. THROUGH THE FIRST PART OF NEXT WEEK...THE MOISTURE AXIS WILL THEN FILL IN A BIT MORE ACROSS CENTRAL NM. AN UPPER LOW CROSSING THE PACIFIC NW TOWARD THE MIDDLE OF NEXT WEEK MAY SHIFT THE FLOW ALOFT MORE WESTERLY WEDNESDAY...ALLOWING SOME DRY AIR TO MOVE INTO THE STATE WITH LESS CONVECTION MAINLY ALONG AND WEST OF THE CONTINENTAL DIVIDE. SINCE THE MONSOON FLOW IS DEVELOPING RIGHT ABOUT ITS CLIMATOLOGICAL LY NORMAL TIME...TEMPERATURES THE NEXT 7 DAYS ARE EXPECTED TO BE NEAR NORMAL. 44 && .AVIATION... A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NORTHWEST THROUGH 12Z THIS MORNING WHICH MAY IMPACT KFMN...BUT VFR CONDITIONS EXPECTED. ISOLD TO SCT SHRA/TSRA BETWEEN 16Z-08Z WILL FAVOR THE WESTERN AND NORTHERN HIGH TERRAIN AND NE PLAINS. BRIEF MVFR CIGS/VSBYS AND MTN OBSCURATIONS WILL OCCUR WITH ANY STORM DUE TO BRIEF HEAVY RAIN AND SMALL HAIL. GUSTY AND ERRATIC WINDS UP TO 40 KTS ARE ALSO POSSIBLE. LOWEST CONFIDENCE SITES ARE KABQ AND KTCC. HIGHEST CONFIDENCE IS KGUP. A FEW SHOWERS AND STORMS TO LINGER TONIGHT AFTER 08Z BUT LIKELY VFR CONDITIONS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... THE MAIN AXIS OF MID LEVEL MOISTURE AND INSTABILITY WILL SHIFT VERY SLOWLY EAST THROUGH THE REMAINDER OF THIS WEEK AND EARLY NEXT WEEK. THE OVERALL MIN RH PATTERN OF 15 TO 25 PCT IN THE LOWER ELEVATIONS AND 25 TO 35 PCT IN THE HIGHER TERRAIN WILL REMAIN IN PLACE THRU THE PERIOD...WHILE OVERNIGHT RECOVERIES FOLLOW SUIT WITH FAIR VALUES IN THE LOWER ELEVATIONS AND GOOD TO NEAR EXCELLENT VALUES IN THE HIGHER TERRAIN. RH VALUES WILL INCREASE EARLY NEXT WEEK. TEMPS WILL REMAIN VERY WARM OVER THE REGION WITH NEAR TO SLIGHTLY ABOVE NORMAL READINGS. VENT RATES UNDER MODEST FLOW ALOFT AND DECENT MIXING WILL REMAIN VERY GOOD TO EXCELLENT FOR MOST AREAS THROUGH THE WEEKEND. THE EXCEPTIONS WILL BE TODAY OVER THE NORTHWEST AND SUNDAY OVER THE SOUTHWEST AREAS WITH POOR TO FAIR VENT RATES EXPECTED. DAILY ROUNDS OF SHOWERS AND STORMS WILL TAKE PLACE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND FAVORING THE WEST AND NORTH. STORMS IN CENTRAL AREAS TODAY AND FRIDAY WILL BE A MIX OF WET AND DRY WITH WETTING FOOTPRINTS REMAINING RATHER SMALL. EXTENDED MODELS RAMP UP THE COVERAGE AND WETNESS OF STORMS BY MONDAY AS A VERY MOIST SOUTH/SOUTHWEST 850-500MB FLOW OPENS UP. PWAT VALUES ARE EXPECTED TO AVERAGE 1 TO 1.25 INCHES...MAKING WAY FOR POSSIBLE AREAS OF FLASH FLOODING EARLY NEXT WEEK. THE VENT RATES BEGIN TO DETERIORATE ACCORDINGLY WITH MORE WIDESPREAD CLOUD COVER...SLIGHTLY COOLER TEMPS...AND WEAKER MIXING. RECOVERIES WILL BE BETTER EARLY NEXT WEEK WITH EXCELLENT VALUES IN THE HIGH TERRAIN AND GOOD VALUES IN THE LOWER ELEVATIONS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 94 66 95 65 / 20 20 20 20 DULCE........................... 88 50 88 49 / 20 30 20 30 CUBA............................ 90 56 91 58 / 20 30 30 30 GALLUP.......................... 88 58 90 59 / 20 40 20 20 EL MORRO........................ 86 55 87 53 / 30 30 20 30 GRANTS.......................... 90 59 91 58 / 20 30 20 30 QUEMADO......................... 88 57 88 56 / 30 30 20 30 GLENWOOD........................ 94 64 95 66 / 20 20 20 20 CHAMA........................... 81 53 81 50 / 30 30 30 30 LOS ALAMOS...................... 88 64 87 63 / 20 30 20 20 PECOS........................... 88 61 87 60 / 20 20 20 20 CERRO/QUESTA.................... 85 55 85 53 / 30 30 20 30 RED RIVER....................... 77 51 77 50 / 40 40 40 30 ANGEL FIRE...................... 81 49 80 48 / 40 30 30 30 TAOS............................ 90 55 89 52 / 20 40 20 20 MORA............................ 85 56 84 54 / 20 30 20 20 ESPANOLA........................ 95 59 94 57 / 10 30 10 20 SANTA FE........................ 92 62 91 60 / 10 20 20 20 SANTA FE AIRPORT................ 94 62 94 60 / 10 20 10 20 ALBUQUERQUE FOOTHILLS........... 93 68 96 67 / 5 10 10 20 ALBUQUERQUE HEIGHTS............. 95 72 95 72 / 5 10 10 20 ALBUQUERQUE VALLEY.............. 98 70 98 68 / 5 10 10 20 ALBUQUERQUE WEST MESA........... 97 66 99 64 / 5 10 10 20 LOS LUNAS....................... 98 66 98 65 / 5 10 10 20 RIO RANCHO...................... 97 64 99 62 / 5 10 10 20 SOCORRO......................... 98 68 97 67 / 5 10 10 10 SANDIA PARK/CEDAR CREST......... 95 61 95 61 / 10 10 20 20 TIJERAS......................... 95 63 95 62 / 10 10 20 20 MORIARTY/ESTANCIA............... 93 58 92 58 / 10 10 10 20 CLINES CORNERS.................. 90 60 89 59 / 10 10 10 20 GRAN QUIVIRA.................... 92 63 93 64 / 5 5 10 10 CARRIZOZO....................... 96 66 96 66 / 5 5 5 10 RUIDOSO......................... 88 60 86 60 / 10 5 10 10 CAPULIN......................... 85 58 89 58 / 40 40 20 20 RATON........................... 88 60 93 58 / 30 40 20 20 SPRINGER........................ 90 61 92 61 / 30 30 20 20 LAS VEGAS....................... 89 59 89 58 / 20 20 20 20 CLAYTON......................... 93 65 94 67 / 20 20 10 20 ROY............................. 91 65 93 65 / 20 20 10 20 CONCHAS......................... 99 71 101 72 / 10 10 5 10 SANTA ROSA...................... 97 70 99 70 / 5 10 5 10 TUCUMCARI....................... 101 69 102 70 / 5 10 5 10 CLOVIS.......................... 98 66 99 66 / 0 5 0 5 PORTALES........................ 99 67 101 67 / 0 5 0 5 FORT SUMNER..................... 100 70 101 70 / 0 5 5 10 ROSWELL......................... 100 68 101 68 / 0 5 0 5 PICACHO......................... 96 64 97 64 / 5 5 5 10 ELK............................. 92 59 91 58 / 5 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/40
Hazardous weather outlook, Jul 7, 5:44 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT THU JUL 7 2011 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 544 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THIS WEEKEND AND ESPECIALLY SUNDAY THROUGH TUESDAY. THIS WILL RESULT IN A RENEWED THREAT FOR LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING OVER AND NEAR RECENTLY BURNED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS COLFAX AND UNION COUNTIES. 44
In the hours before
Special weather statement, Jul 7, 12:41 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT THU JUL 7 2011
NMZ515-527-071915-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
1241 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
115 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VERMEJO PARK RANCH...OR ABOUT 26 MILES WEST
OF RATON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE HIGHWAY 555 BETWEEN VERMEJO
PARK RANCH AND RATON.
&&
LAT...LON 3672 10480 3678 10500 3688 10501 3696 10499
3699 10487 3699 10475 3681 10466
TIME...MOT...LOC 1840Z 266DEG 8KT 3688 10490The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:41 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jul 7, 2:19 PM MDT | Flash Flood Warning | ABQ | Colfax | 94 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.